MAUDE Adverse Event Report: COVIDIEN LP LLC NORTH HAVEN GIA; STAPLE, IMPLANTABLE

COVIDIEN LP LLC NORTH HAVEN GIA; STAPLE, IMPLANTABLE
Model Number GIA80XTS
Medical Device Problem Codes Failure to Fire (2610); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/17/2023
Type of Reportable Event Malfunction
Event or Problem Description
According to the reporter, during a small bowel resection for ischemia when the surgeon was stapling the device did not fire, the surgeon was able to close the stapler but it was not able to fire.The surgeon then tried using three more different kinds of reload all of which was not able to fire.The surgeon then reported that the staples were falling.The surgeon then took another type of stapler and was able to staple.There was no patient injury.
 
Additional Manufacturer Narrative
D10 concomitant product: gia80mts, stapler gia80mts med thick tristp (lot#: n3d0644uy); gia80xtc, cartridge gia80xtc black exthk tristp (lot#: unknown); gia80mtc, cartridge gia80mtc medthk tristp (lot#: unknown).Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
GIA
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
COVIDIEN LP LLC NORTH HAVEN
195 mcdermott rd
north haven CT 06473
Manufacturer (Section G)
COVIDIEN LP LLC NORTH HAVEN
195 mcdermott rd
north haven CT 06473
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key17926344
Report Number1219930-2023-04328
Device Sequence Number20531807
Product Code GDW
UDI-Device Identifier10884521723566
UDI-Public10884521723566
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K192720
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGIA80XTS
Device Catalogue NumberGIA80XTS
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/20/2023
Initial Report FDA Received Date10/12/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE NOTE ON H10.
Patient Age80 YR
Patient SexMale